Chemotherapy - WifeofCIPN

Drug or Chemo Therapy Associated with Adenocarcinoma, Small Intestine Cancer. Posted on April 19, 2016 View this journey (7 Experiences)

Chemo wasn't too bad-a super healthy diet helped my husband feel better than expected. However, continuing problems with CIPN are impacting his life even now that the chemo treatments have concluded.
My husband was on 5FU (oxalyplatin and fluorocacil) and after 8 rounds was taken off oxalyplatin because of the lingering "tingling" in his hands and feet. Now we wish he had been taken off that part of the drug sooner because the neuropathy has continued to progress. Now his feet and hands are almost totally numb all the time and occasionally his feet even burn. Other side effect of the chemo-fatigue a couple of days after the chemo bag was removed, low white blood cell count (Neulasta helped with that) and low platelet levels. Because of the low platelet levels, beginning with Round 3 he had to move to a three week cycle instead of 2 weeks. The worst part about that was that chemo lasted from late August to the 1st of April. Too long! But he is now finished and starting to feel better--except for the neuropathy. Ugh.

Easy to Do: Strongly Disagree
Minimal Side Effects: Strongly Disagree
Minimal Impact to Daily Life: Disagree
1 Comment
  • Longlife's Avatar
    Longlife

    Really time to walk! Just a bit every day is so important to blood flow. Get a squishy ball to squeeze for his hands to also stimulate nerves and regrowth. So important to eat healthy every day. Something raw with fruits/veggies. Make smoothies. Cut back on meat big time. Wheat as well. Chinese rice noodles work great for pasta. Cut back on anything with Gluten in it.

    over 3 years ago

Read more Adenocarcinoma, Small Intestine Cancer experiences about Chemotherapy.

Read and answer Adenocarcinoma, Small Intestine Cancer questions.